April  2017, 37(4): 2243-2257. doi: 10.3934/dcds.2017097

Wave breaking and global existence for the periodic rotation-Camassa-Holm system

School of Mathematics and Statistics, Tianshui Normal University, Tianshui 741001, China

Received  September 2016 Revised  November 2016 Published  December 2016

Fund Project: This work is supported by the National Natural Science Foundation of China (No. 11561059).

The rotation-two-componentCamassa-Holm system with the effect of the Coriolis force in therotating fluid is a model in the equatorial water waves. In thispaper we consider its periodic Cauchy problem. The precise blow-upscenarios of strong solutions and several conditions on the initialdata that produce blow-up of the induced solutions are described indetail. Finally, a sufficient condition for global solutions isestablished.

Citation: Ying Zhang. Wave breaking and global existence for the periodic rotation-Camassa-Holm system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (4) : 2243-2257. doi: 10.3934/dcds.2017097
References:
[1]

A. Bressan and A. Constantin, Global conservative solutions of the Camassa-Holm equation, Arch. Ration. Mech. Anal, 183 (2007), 215-239.  doi: 10.1007/s00205-006-0010-z.  Google Scholar

[2]

A. Bressan and A. Constantin, Global dissipative solutions of the Camassa-Holm equation, Anal. Appl., 5 (2007), 1-27.  doi: 10.1142/S0219530507000857.  Google Scholar

[3]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[4]

R. M. Chen and Y. Liu, Wave breaking and global existence for a generalized two-component Camassa-Holm system, Int. Math. Res. Not., 6 (2011), 1381-1416.  doi: 10.1093/imrn/rnq118.  Google Scholar

[5]

C. Chen and S. Wen, Wave breaking phenomena and global solutions for a generalized periodic two-component Camassa-Holm system, Discrete Continuous Dynamical Systems, 32 (2012), 3459-3484.  doi: 10.3934/dcds.2012.32.3459.  Google Scholar

[6]

A. Constantin, An exact solution for equatorially trapped waves, J. Geophys. Res.: Oceans, 117 (2012), 247-253.  doi: 10.1029/2012JC007879.  Google Scholar

[7]

A. Constantin, On the Cauchy problem for the periodic Camassa-Holm equation, J. Differential Equations, 141 (1997), 218-235.  doi: 10.1006/jdeq.1997.3333.  Google Scholar

[8]

A. Constantin, On the blow-up of solutions of a periodic shallow water equation, J. Nonlinear Sci., 10 (2000), 391-399.  doi: 10.1007/s003329910017.  Google Scholar

[9]

A. Constantin and J. Escher, On the structure of a family of quasilinear equations arising in shallow water theory, Math. Ann., 312 (1998), 403-416.  doi: 10.1007/s002080050228.  Google Scholar

[10]

A. Constantin and J. Escher, Well-posedness, global existence and blow-up phenomenon for a periodic quasi-linear hyperbolic equation, Comm. Pure Appl. Math., 51 (1998), 475-504.  doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.  Google Scholar

[11]

A. Constantin and J. Escher, On the blow-up rate and the blow-up set of breaking waves for a shallow water equation, Math. Z., 233 (2000), 75-91.  doi: 10.1007/PL00004793.  Google Scholar

[12]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 181 (1998), 229-243.  doi: 10.1007/BF02392586.  Google Scholar

[13]

A. Constantin and P. Germain, Instability of some equatorially trapped waves, J. Geophys. Res.: Oceans, 118 (2013), 2802-2810.  doi: 10.1002/jgrc.20219.  Google Scholar

[14]

A. Constantin and R. Ivanov, On the integrable two-component Camassa-Holm shallow water system, Phys. Lett. A, 372 (2008), 7129-7132.  doi: 10.1016/j.physleta.2008.10.050.  Google Scholar

[15]

A. Constantin and R. S. Johnson, The dynamics of waves interacting with the Equatorial Undercurrent, Geophys. Astrophys. Fluid Dyn., 109 (2015), 311-358.  doi: 10.1080/03091929.2015.1066785.  Google Scholar

[16]

R. DullinG. Gottwald and D. Holm, An integrable shallow water equation with linear and nonlinear dispersion, Phys. Rev. Lett., 87 (2001), 194501.  doi: 10.1103/PhysRevLett.87.194501.  Google Scholar

[17]

J. EscherD. HenryB. Kolev and T. Lyons, Two-component equations modelling water waves with constant vorticity, Ann. Mat. Pura Appl., 195 (2016), 249-271.  doi: 10.1007/s10231-014-0461-z.  Google Scholar

[18]

J. EscherO. Lechttenfeld and Z. Yin, Well-posedness and blow-up phenomena for the 2-component Camassa-Holm equation, Discrete Contin. Dyn. Syst., 19 (2007), 493-513.  doi: 10.3934/dcds.2007.19.493.  Google Scholar

[19]

L. FanH. Gao and Y. Liu, On the rotation-two-component Camassa-Holm system modelling the equatorial water waves, Advances in Mathematics, 291 (2016), 59-89.  doi: 10.1016/j.aim.2015.11.049.  Google Scholar

[20]

F. Genoud and D. Henry, Instability of equatorial water waves with an underlying current, J. Math. Fluid Mech., 16 (2014), 661-667.  doi: 10.1007/s00021-014-0175-4.  Google Scholar

[21]

G. L. Gui and Y. Liu, On the global existence and wave-breaking criteria for the two-component Camassa-Holm system, J. Funct. Anal., 258 (2010), 4251-4278.  doi: 10.1016/j.jfa.2010.02.008.  Google Scholar

[22]

F. GuoH. J. Gao and Y. Liu, On the wave-breaking phenomena for the two-component Dullin-Gottwald-Holm system, J. Lond. Math. Soc., 86 (2012), 810-834.  doi: 10.1112/jlms/jds035.  Google Scholar

[23]

Y. HanF. Guo and H. J. Gao, On solitary waves and wave-breaking phenomena for a generalized two-component integrable Dullin-Gottwald-Holm system, J. Nonlinear Sci., 23 (2013), 617-656.  doi: 10.1007/s00332-012-9163-0.  Google Scholar

[24]

D. Henry, Equatorially trapped nonlinear water waves in an $ β $-plane approximation with centripetal forces J. Fluid Mech. , 804(2016), R1, 11pp. doi: 10.1017/jfm.2016.544.  Google Scholar

[25]

D. Henry and R. Ivanov, One-dimensional weakly nonlinear model equations for the Rossby waves, Discrete Contin. Dyn. Syst. A, 34 (2014), 3025-3034.  doi: 10.3934/dcds.2014.34.3025.  Google Scholar

[26]

H. Holden and X. Raynaud, Periodic conservative solutions of the Camassa-Holm equation, Ann. Inst. Fourier, 58 (2008), 945-988.  doi: 10.5802/aif.2375.  Google Scholar

[27]

R. Ivanov, Two-component integrable systems modelling shallow water waves: the constant vorticity case, Wave Motion, 46 (2009), 389-396.  doi: 10.1016/j.wavemoti.2009.06.012.  Google Scholar

[28]

T. Kato, Quasi-linear equations of evolution, with applications to partialdifferential equations spectral theory and differential equation, Lecture Notes in Math., 448 (1975), 25-70.   Google Scholar

[29]

H. P. Mckean, Breakdown of a shallow water equation, Asian J. Math., 2 (1998), 867-874.  doi: 10.4310/AJM.1998.v2.n4.a10.  Google Scholar

[30]

G. Misiolek, Classical solutions of the periodic Camassa-Holm equation, Geom. Funct. Anal., 12 (2002), 1080-1104.  doi: 10.1007/PL00012648.  Google Scholar

[31]

P. J. Olver and P. Rosenau, Tri-Hamiltonian duality between solitons and solitary-wave solutions having compact support, Phys. Rev. E, 53 (1996), 1900-1906.  doi: 10.1103/PhysRevE.53.1900.  Google Scholar

[32]

Z. Yin, On the blow-up of solutions of the periodic Camassa-Holm equation, Dyn. Cont. Discrete Impuls. Syst. Ser. A Math. Anal., 12 (2005), 375-381.   Google Scholar

[33]

P. Z. Zhang and Y. Liu, Stability of solitary waves and wave-breaking phenomena for the two-component Camassa-Holm system, Int. Math. Res. Not., 2010 (2010), 1981-2021.  doi: 10.1093/imrn/rnp211.  Google Scholar

show all references

References:
[1]

A. Bressan and A. Constantin, Global conservative solutions of the Camassa-Holm equation, Arch. Ration. Mech. Anal, 183 (2007), 215-239.  doi: 10.1007/s00205-006-0010-z.  Google Scholar

[2]

A. Bressan and A. Constantin, Global dissipative solutions of the Camassa-Holm equation, Anal. Appl., 5 (2007), 1-27.  doi: 10.1142/S0219530507000857.  Google Scholar

[3]

R. Camassa and D. D. Holm, An integrable shallow water equation with peaked solitons, Phys. Rev. Lett., 71 (1993), 1661-1664.  doi: 10.1103/PhysRevLett.71.1661.  Google Scholar

[4]

R. M. Chen and Y. Liu, Wave breaking and global existence for a generalized two-component Camassa-Holm system, Int. Math. Res. Not., 6 (2011), 1381-1416.  doi: 10.1093/imrn/rnq118.  Google Scholar

[5]

C. Chen and S. Wen, Wave breaking phenomena and global solutions for a generalized periodic two-component Camassa-Holm system, Discrete Continuous Dynamical Systems, 32 (2012), 3459-3484.  doi: 10.3934/dcds.2012.32.3459.  Google Scholar

[6]

A. Constantin, An exact solution for equatorially trapped waves, J. Geophys. Res.: Oceans, 117 (2012), 247-253.  doi: 10.1029/2012JC007879.  Google Scholar

[7]

A. Constantin, On the Cauchy problem for the periodic Camassa-Holm equation, J. Differential Equations, 141 (1997), 218-235.  doi: 10.1006/jdeq.1997.3333.  Google Scholar

[8]

A. Constantin, On the blow-up of solutions of a periodic shallow water equation, J. Nonlinear Sci., 10 (2000), 391-399.  doi: 10.1007/s003329910017.  Google Scholar

[9]

A. Constantin and J. Escher, On the structure of a family of quasilinear equations arising in shallow water theory, Math. Ann., 312 (1998), 403-416.  doi: 10.1007/s002080050228.  Google Scholar

[10]

A. Constantin and J. Escher, Well-posedness, global existence and blow-up phenomenon for a periodic quasi-linear hyperbolic equation, Comm. Pure Appl. Math., 51 (1998), 475-504.  doi: 10.1002/(SICI)1097-0312(199805)51:5<475::AID-CPA2>3.0.CO;2-5.  Google Scholar

[11]

A. Constantin and J. Escher, On the blow-up rate and the blow-up set of breaking waves for a shallow water equation, Math. Z., 233 (2000), 75-91.  doi: 10.1007/PL00004793.  Google Scholar

[12]

A. Constantin and J. Escher, Wave breaking for nonlinear nonlocal shallow water equations, Acta Math., 181 (1998), 229-243.  doi: 10.1007/BF02392586.  Google Scholar

[13]

A. Constantin and P. Germain, Instability of some equatorially trapped waves, J. Geophys. Res.: Oceans, 118 (2013), 2802-2810.  doi: 10.1002/jgrc.20219.  Google Scholar

[14]

A. Constantin and R. Ivanov, On the integrable two-component Camassa-Holm shallow water system, Phys. Lett. A, 372 (2008), 7129-7132.  doi: 10.1016/j.physleta.2008.10.050.  Google Scholar

[15]

A. Constantin and R. S. Johnson, The dynamics of waves interacting with the Equatorial Undercurrent, Geophys. Astrophys. Fluid Dyn., 109 (2015), 311-358.  doi: 10.1080/03091929.2015.1066785.  Google Scholar

[16]

R. DullinG. Gottwald and D. Holm, An integrable shallow water equation with linear and nonlinear dispersion, Phys. Rev. Lett., 87 (2001), 194501.  doi: 10.1103/PhysRevLett.87.194501.  Google Scholar

[17]

J. EscherD. HenryB. Kolev and T. Lyons, Two-component equations modelling water waves with constant vorticity, Ann. Mat. Pura Appl., 195 (2016), 249-271.  doi: 10.1007/s10231-014-0461-z.  Google Scholar

[18]

J. EscherO. Lechttenfeld and Z. Yin, Well-posedness and blow-up phenomena for the 2-component Camassa-Holm equation, Discrete Contin. Dyn. Syst., 19 (2007), 493-513.  doi: 10.3934/dcds.2007.19.493.  Google Scholar

[19]

L. FanH. Gao and Y. Liu, On the rotation-two-component Camassa-Holm system modelling the equatorial water waves, Advances in Mathematics, 291 (2016), 59-89.  doi: 10.1016/j.aim.2015.11.049.  Google Scholar

[20]

F. Genoud and D. Henry, Instability of equatorial water waves with an underlying current, J. Math. Fluid Mech., 16 (2014), 661-667.  doi: 10.1007/s00021-014-0175-4.  Google Scholar

[21]

G. L. Gui and Y. Liu, On the global existence and wave-breaking criteria for the two-component Camassa-Holm system, J. Funct. Anal., 258 (2010), 4251-4278.  doi: 10.1016/j.jfa.2010.02.008.  Google Scholar

[22]

F. GuoH. J. Gao and Y. Liu, On the wave-breaking phenomena for the two-component Dullin-Gottwald-Holm system, J. Lond. Math. Soc., 86 (2012), 810-834.  doi: 10.1112/jlms/jds035.  Google Scholar

[23]

Y. HanF. Guo and H. J. Gao, On solitary waves and wave-breaking phenomena for a generalized two-component integrable Dullin-Gottwald-Holm system, J. Nonlinear Sci., 23 (2013), 617-656.  doi: 10.1007/s00332-012-9163-0.  Google Scholar

[24]

D. Henry, Equatorially trapped nonlinear water waves in an $ β $-plane approximation with centripetal forces J. Fluid Mech. , 804(2016), R1, 11pp. doi: 10.1017/jfm.2016.544.  Google Scholar

[25]

D. Henry and R. Ivanov, One-dimensional weakly nonlinear model equations for the Rossby waves, Discrete Contin. Dyn. Syst. A, 34 (2014), 3025-3034.  doi: 10.3934/dcds.2014.34.3025.  Google Scholar

[26]

H. Holden and X. Raynaud, Periodic conservative solutions of the Camassa-Holm equation, Ann. Inst. Fourier, 58 (2008), 945-988.  doi: 10.5802/aif.2375.  Google Scholar

[27]

R. Ivanov, Two-component integrable systems modelling shallow water waves: the constant vorticity case, Wave Motion, 46 (2009), 389-396.  doi: 10.1016/j.wavemoti.2009.06.012.  Google Scholar

[28]

T. Kato, Quasi-linear equations of evolution, with applications to partialdifferential equations spectral theory and differential equation, Lecture Notes in Math., 448 (1975), 25-70.   Google Scholar

[29]

H. P. Mckean, Breakdown of a shallow water equation, Asian J. Math., 2 (1998), 867-874.  doi: 10.4310/AJM.1998.v2.n4.a10.  Google Scholar

[30]

G. Misiolek, Classical solutions of the periodic Camassa-Holm equation, Geom. Funct. Anal., 12 (2002), 1080-1104.  doi: 10.1007/PL00012648.  Google Scholar

[31]

P. J. Olver and P. Rosenau, Tri-Hamiltonian duality between solitons and solitary-wave solutions having compact support, Phys. Rev. E, 53 (1996), 1900-1906.  doi: 10.1103/PhysRevE.53.1900.  Google Scholar

[32]

Z. Yin, On the blow-up of solutions of the periodic Camassa-Holm equation, Dyn. Cont. Discrete Impuls. Syst. Ser. A Math. Anal., 12 (2005), 375-381.   Google Scholar

[33]

P. Z. Zhang and Y. Liu, Stability of solitary waves and wave-breaking phenomena for the two-component Camassa-Holm system, Int. Math. Res. Not., 2010 (2010), 1981-2021.  doi: 10.1093/imrn/rnp211.  Google Scholar

[1]

Hong Yi, Chunlai Mu, Guangyu Xu, Pan Dai. A blow-up result for the chemotaxis system with nonlinear signal production and logistic source. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2537-2559. doi: 10.3934/dcdsb.2020194

[2]

Thomas Y. Hou, Ruo Li. Nonexistence of locally self-similar blow-up for the 3D incompressible Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2007, 18 (4) : 637-642. doi: 10.3934/dcds.2007.18.637

[3]

Guido De Philippis, Antonio De Rosa, Jonas Hirsch. The area blow up set for bounded mean curvature submanifolds with respect to elliptic surface energy functionals. Discrete & Continuous Dynamical Systems - A, 2019, 39 (12) : 7031-7056. doi: 10.3934/dcds.2019243

[4]

Ying Yang. Global classical solutions to two-dimensional chemotaxis-shallow water system. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2625-2643. doi: 10.3934/dcdsb.2020198

[5]

Bo Duan, Zhengce Zhang. A reaction-diffusion-advection two-species competition system with a free boundary in heterogeneous environment. Discrete & Continuous Dynamical Systems - B, 2021  doi: 10.3934/dcdsb.2021067

[6]

Alexey Yulin, Alan Champneys. Snake-to-isola transition and moving solitons via symmetry-breaking in discrete optical cavities. Discrete & Continuous Dynamical Systems - S, 2011, 4 (5) : 1341-1357. doi: 10.3934/dcdss.2011.4.1341

[7]

Jian Yang, Bendong Lou. Traveling wave solutions of competitive models with free boundaries. Discrete & Continuous Dynamical Systems - B, 2014, 19 (3) : 817-826. doi: 10.3934/dcdsb.2014.19.817

[8]

Wei-Jian Bo, Guo Lin, Shigui Ruan. Traveling wave solutions for time periodic reaction-diffusion systems. Discrete & Continuous Dynamical Systems - A, 2018, 38 (9) : 4329-4351. doi: 10.3934/dcds.2018189

[9]

Habib Ammari, Josselin Garnier, Vincent Jugnon. Detection, reconstruction, and characterization algorithms from noisy data in multistatic wave imaging. Discrete & Continuous Dynamical Systems - S, 2015, 8 (3) : 389-417. doi: 10.3934/dcdss.2015.8.389

[10]

M. Mahalingam, Parag Ravindran, U. Saravanan, K. R. Rajagopal. Two boundary value problems involving an inhomogeneous viscoelastic solid. Discrete & Continuous Dynamical Systems - S, 2017, 10 (6) : 1351-1373. doi: 10.3934/dcdss.2017072

[11]

Marcelo Messias. Periodic perturbation of quadratic systems with two infinite heteroclinic cycles. Discrete & Continuous Dynamical Systems - A, 2012, 32 (5) : 1881-1899. doi: 10.3934/dcds.2012.32.1881

[12]

Alina Chertock, Alexander Kurganov, Mária Lukáčová-Medvi${\rm{\check{d}}}$ová, Șeyma Nur Özcan. An asymptotic preserving scheme for kinetic chemotaxis models in two space dimensions. Kinetic & Related Models, 2019, 12 (1) : 195-216. doi: 10.3934/krm.2019009

[13]

Olena Naboka. On synchronization of oscillations of two coupled Berger plates with nonlinear interior damping. Communications on Pure & Applied Analysis, 2009, 8 (6) : 1933-1956. doi: 10.3934/cpaa.2009.8.1933

[14]

Zhigang Pan, Chanh Kieu, Quan Wang. Hopf bifurcations and transitions of two-dimensional Quasi-Geostrophic flows. Communications on Pure & Applied Analysis, , () : -. doi: 10.3934/cpaa.2021025

[15]

José Raúl Quintero, Juan Carlos Muñoz Grajales. On the existence and computation of periodic travelling waves for a 2D water wave model. Communications on Pure & Applied Analysis, 2018, 17 (2) : 557-578. doi: 10.3934/cpaa.2018030

[16]

Zhi-Min Chen, Philip A. Wilson. Stability of oscillatory gravity wave trains with energy dissipation and Benjamin-Feir instability. Discrete & Continuous Dynamical Systems - B, 2012, 17 (7) : 2329-2341. doi: 10.3934/dcdsb.2012.17.2329

[17]

Xiaohu Wang, Dingshi Li, Jun Shen. Wong-Zakai approximations and attractors for stochastic wave equations driven by additive noise. Discrete & Continuous Dynamical Systems - B, 2021, 26 (5) : 2829-2855. doi: 10.3934/dcdsb.2020207

[18]

M. Grasselli, V. Pata. Asymptotic behavior of a parabolic-hyperbolic system. Communications on Pure & Applied Analysis, 2004, 3 (4) : 849-881. doi: 10.3934/cpaa.2004.3.849

[19]

Elena Bonetti, Pierluigi Colli, Gianni Gilardi. Singular limit of an integrodifferential system related to the entropy balance. Discrete & Continuous Dynamical Systems - B, 2014, 19 (7) : 1935-1953. doi: 10.3934/dcdsb.2014.19.1935

[20]

Dmitry Treschev. A locally integrable multi-dimensional billiard system. Discrete & Continuous Dynamical Systems - A, 2017, 37 (10) : 5271-5284. doi: 10.3934/dcds.2017228

2019 Impact Factor: 1.338

Metrics

  • PDF downloads (116)
  • HTML views (58)
  • Cited by (5)

Other articles
by authors

[Back to Top]